Hail, Logan
- When
- June 9, 12:00 PM CST
- Where
- Logan County, 6 mi N of Magazine
- Measured
- 0.88 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 35.233, -93.817
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before the first event at Jun 9, 9:40 AM CST, 2 hours 20 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LITTLE ROCK AR 1040 AM CDT THU JUN 9 2005 .DISCUSSION... EARLIER CONVECTION OVER THE SOUTHEAST CORNER HAS DECREASED AS EXPECTED. FLASH FLOOD WARNING WAS NOT REISSUED. RADAR SHOWS SCATTERED TO ISOLATED SHOWERS POPPING AND DISSIPATING WITHIN CURRENT POPS. FORECAST WILL BE UPDATED SOON TO REMOVE MORNING REFERENCES.(32) .PREVIOUS DISCUSSION... ISSUED AT 400 AM CDT THU JUN 9 2005 .SHORT TERM...TODAY THROUGH SUNDAY WARM HUMID SUMMER PATTERN WILL CONTINUE THROUGH THE WEEKEND. AREA LOOKS LIKE IT WILL BE BETWEEN TWO MAJOR WEATHER SYSTEMS WITH A SIGNIFICANT UPPER TROF SETTING OFF SIGNIFICANT SEVERE WEATHER IN THE PLAINS TO THE NORTH AND WEST AND TROPICAL DEPRESSION ONE MOVING ACROSS THE GULF INTO THE SOUTHEASTERN U.S. TO THE EAST OF HERE. AT THIS TIME IT LOOKS LIKE NEITHER SYSTEM WILL HAVE A MAJOR IMPACT ON THE WEATHER HERE. FOR TODAY...A WEAKENING MCS TO THE NORTHWEST HAS PRODUCED A LINE OF SHOWERS AND THUNDERSTORMS APPROACHING THE NORTHWEST PART OF THE CWA. SOME OF THIS MAY GET INTO NORTHERN ZONES THIS MORNING. AN OUTFLOW BOUNDARY CONNECTING THAT MCS WITH AN AREA OF THUNDERSTORMS TO THE EAST SHOWED UP ON SATELLITE AND ISOLATED SHOWERS AND THUNDERSTORMS HAVE DEVELOPED ALONG THAT DURING THE NIGHT. WENT WITH CHANCE POPS THIS MORNING IN THE NORTH AND EAST TO ACCOUNT FOR THIS. BY THIS AFTERNOON...MOISTURE SHOULD BE A LITTLE HEAVIER TO THE EAST WHERE A SHEAR AXIS WILL BE LYING IN THE VICINITY OF THE MISSISSIPPI RIVER. GENERALLY CONTINUED THE TREND OF LOWER POPS TO THE WEST UP TO CHANCE POPS IN THE EAST FOR THIS PATTERN. LOWERED POPS A LITTLE FOR TONIGHT BUT KEPT SOME MENTION OF RAIN AT LEAST THROUGH THE EVENING. BASICALLY KEPT THE SAME DIURNAL POP PATTERN THROUGH SUNDAY. WENT CLOSE TO PERSISTENCE WITH TEMP FORECASTS. CURRENT INDICATIONS ARE THAT SEVERE THUNDERSTORMS AND RESULTING MCS ACTIVITY FROM THE PLAINS WILL STAY TO THE NORTH AND WEST OF THE AREA. MEANWHILE...TROPICAL DEPRESSION ONE OR WHAT IT EVENTUALLY BECOMES...WILL MAKE LANDFALL SOMEWHERE BETWEEN EAST OF NEW ORLEANS TO THE FLORIDA PANHANDLE OVER THE WEEKEND THEN MOVE ALMOST STRAIGHT NORTH. THIS MOTION WOULD KEEP THE SIGNIFICANT RAINFALL AND WEATHER TO THE EAST OF THE CWA. IT COULD COME CLOSE ENOUGH TO PLACE PARTS OF THE AREA IN A SUBSIDENCE ZONE WHICH WOULD RESULT IN LESSER CHANCES OF RAIN AND PROBABLY HIGHER MAX TEMPS BUT WILL NOT FORECAST THAT RIGHT NOW. DID BACK WINDS AROUND TO MORE OF AN EASTERLY DIRECTION TOWARD THE WEEKEND. && .LONG TERM...SUNDAY NIGHT THROUGH WEDNESDAY THERE ARE SOME INDICATIONS OF A WEAK COLD FRONT REACHING THE AREA EARLY NEXT WEEK BUT DO NOT HAVE A LOT OF CONFIDENCE IN IT NOW SO BASICALLY KEPT THE EXTENDED FORECAST AS IS REFLECTING A GENERAL CONTINUATION OF THE PRESENT PATTERN. THERE ARE INDICATIONS THAT AFTERNOON AND EVENING CONVECTION MAY BE LESS EARLY NEXT WEEK. && .PRELIMINARY POINT TEMPS/POPS... LITTLE ROCK AR 90 70 90 70 / 30 20 30 20 HARRISON AR 88 67 88 67 / 30 20 20 20 HOT SPRINGS AR 90 70 91 70 / 20 20 20 20 PINE BLUFF AR 90 70 90 70 / 30 20 30 20 MOUNTAIN HOME AR 88 67 87 67 / 30 20 20 20 MONTICELLO AR 92 70 90 70 / 30 30 30 30 SEARCY AR 90 70 90 70 / 30 20 30 20 MOUNT IDA AR 90 70 90 70 / 20 20 20 20 RUSSELLVILLE AR 90 68 90 69 / 20 20 20 20 && .LZK WATCHES/WARNINGS/ADVISORIES... NONE. && 29
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LITTLE ROCK AR 500 AM CDT THU JUN 9 2005 ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-101000- ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND- CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING- INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE- MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE- PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE- WOODRUFF-YELL- 500 AM CDT THU JUN 9 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS. .DAY ONE...TODAY AND TONIGHT AN UNSTABLE AIR MASS WILL CONTINUE OVER ARKANSAS AND ISOLATED TO SCATTERED THUNDERSTORMS ARE POSSIBLE. MOST OF THE THUNDERSTORMS WILL DEVELOP THIS AFTERNOON AND EVENING. THERE WILL BE AN AREA OF SHOWERS AND THUNDERSTORMS MOVING ACROSS NORTHWEST ARKANSAS THIS MORNING AND ISOLATED SHOWERS AND THUNDERSTORMS ARE POSSIBLE THIS MORNING ELSEWHERE. NO SIGNIFICANT SEVERE WEATHER IS EXPECTED BUT ISOLATED STORMS COULD BRIEFLY BECOME STRONG OR SEVERE WITH STRONG WIND GUSTS AND HAIL UP TO PENNY SIZE. ALSO...LOCALIZED HEAVY RAIN COULD OCCUR WHICH COULD RESULT IN MINOR FLOODING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY WARM AND HUMID CONDITIONS WILL CONTINUE ACROSS ARKANSAS DURING THE PERIOD. WEAK AREAS OF LOW PRESSURE ALOFT WILL MOVE ACROSS THE STATE. THIS WILL TRIGGER ISOLATED TO SCATTERED MAINLY AFTERNOON AND EVENING THUNDERSTORMS. THIS PATTERN COULD PRODUCE ISOLATED BRIEF SEVERE THUNDERSTORMS AND SPOTTY HEAVY RAINFALL...BUT NO SIGNIFICANT SEVERE WEATHER OR FLOODING IS EXPECTED AT THIS TIME. .SPOTTER ACTIVATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. && FOR THE LATEST GRAPHICAL AND TEXT FORECASTS AND OUTLOOKS...PLEASE VISIT OUR WEB SITE AT WWW.SRH.WEATHER.GOV/LZK 38/29
The Western Arkansas radar (KSRX), 50 km away, was scanning. The volume nearest the first event began at 18:02 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Arkansas in 2005Every state in 2005This day in weather historyWarnings in Arkansas, June 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5462161.